Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 254, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 7, 2005, 5:18 PM CDT for Brewster County, Pecos County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2005, 5:18 PM CDT (22:18 UTC)
- Expired
- Jul 7, 2005, 5:43 PM CDT
- In force
- 25 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Brewster County, TX, Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 183 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 072220 SVRMAF TXC043-371-072300- /O.NEW.KMAF.SV.W.0254.050707T2218Z-050707T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 518 PM CDT THU JUL 7 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS NORTH CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS * UNTIL 600 PM CDT * AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER RURAL AREAS OF SOUTH CENTRAL PECOS COUNTY ABOUT 30 MILES SOUTH OF FORT STOCKTON... OR 24 MILES NORTHEAST OF MARATHON. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF SOUTHERN PECOS COUNTY AND NORTH CENTRAL BREWSTER COUNTY... SEEK SAFE SHELTER AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3053 10291 3039 10311 3022 10288 3039 10265 $$
1 follow-up statement
000 WWUS54 KMAF 072243 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 543 PM CDT THU JUL 7 2005 TXC043-371-072253- /O.CAN.KMAF.SV.W.0254.000000T0000Z-050707T2300Z/ PECOS-BREWSTER- 543 PM CDT THU JUL 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BREWSTER AND SOUTH CENTRAL PECOS COUNTIES IS CANCELLED... AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3053 10291 3039 10311 3022 10288 3039 10265 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:15 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 7, 1:15 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 115 PM CDT THU JUL 7 2005 .SHORT TERM... BOUNDARY FROM OVERNIGHT MCS THAT MOVED THROUGH THE SOUTH PLAINS HAS BECOME DIFFICULT TO DISCERN IN SURFACE DATA. WINDS HAVE BEGUN TO VEER OVER THE WESTERN PERMIAN BASIN AND SOUTHEAST NEW MEXICO. REMNANT OF BOUNDARY IS EXPECTED TO STRETCH NORTHWEST TO SOUTHEAST ACROSS THE PERMIAN BASIN THIS AFTERNOON PROVIDING A FOCUS FOR THUNDERSTORM DEVELOPMENT. THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS WILL ALSO PROVIDE PREFERRED AREAS FOR CONVECTION THROUGH EARLY EVENING. NORTH OF SURFACE BOUNDARY... CONVECTION INITIATION NOT FAVORED DUE TO ENHANCED STABILITY. WITH MODERATE CAPES AND MARGINAL DEEP LAYER SHEAR...ORGANIZED SEVERE CONVECTION IS POSSIBLE MAINLY EAST OF THE PECOS THROUGH EARLY EVENING. IN THE OVERNIGHT PERIOD... CONVECTION IS ANTICIPATED TO BEGIN ONCE AGAIN OVER THE HIGHER TERRAIN OF COLORADO AND NORTHERN NEW MEXICO AND PROPAGATE SOUTH SOUTHEAST OVERNIGHT. WITH A DECENT LOW LEVEL JET AND INCREASING LOW LEVEL MOISTURE OVERNIGHT...ANY SYSTEM THAT DEVELOPS SHOULD BE ABLE TO MAKE IT AS FAR SOUTH AS THE PERMIAN BASIN. HOLDING OFF ON LARGE POPS AT THIS TIME AS THERE DOES NOT APPEAR TO BE A COHERENT SIGNAL IN THE MODELS TO GRASP ONTO. .LONG TERM... UPPER LEVEL HIGH PRESSURE RIDGE OVER MEXICO WILL CONTINUE TO BRING NORTHWEST UPPER LEVEL FLOW TO THE CWA. THIS SCENARIO WILL SUBJECT THE NORTHERN PART OF THE AREA TO MCS/S THAT DEVELOP OVER NORTHERN NEW MEXICO AND SOUTHERN COLORADO AND MOVE SOUTHEAST INTO THE PLAINS AS UPPER LEVEL DISTURBANCES MOVE ACROSS THE NORTHERN FRINGES OF THE RIDGE. DUE TO THE UNCERTAINTY OF POSITIONS OF THE UPPER LEVEL SYSTEMS AND OUTFLOW BOUNDARIES...WILL NOT MAKE MANY CHANGES TO THE PRECIPITATION FORECASTS. HAVE GENERALLY KEPT THE HIGHEST POPS OVER THE WESTERN CWA. THE ONLY EXCEPTION WILL BE SUNDAY WHERE THE HIGHEST POPS ARE EXPECTED SHIFT TO THE EASTERN HALF OF THE REGION AS A VORT MAX MOVES SOUTHEAST ACROSS THAT AREA. BY LATE MONDAY THE UPPER LEVEL RIDGE IS EXPECTED TO REESTABLISH ITSELF. HAVE DROPPED RAIN CHANCES AS THE RIDGE BEGINS TO PUSH THE UPPER LEVEL DISTURBANCES FARTHER NORTH. ON DAY 6 GFS TRIES TO BREAK OUT PRECIPITATION OVER THE NORTHWESTERN CWA DUE TO A VORT MAX MOVING DOWN THE EAST SIDE OF THE UPPER RIDGE. WILL HOLD OFF ON RAISING POPS THAT FAR INTO THE FUTURE. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 74 96 72 93 / 20 10 20 20 CARLSBAD NM 73 103 72 99 / 30 20 30 30 DRYDEN TX 75 101 75 96 / 10 20 20 10 FORT STOCKTON TX 76 101 73 96 / 20 20 20 20 GUADALUPE PASS TX 72 95 69 92 / 20 20 30 30 HOBBS NM 73 102 71 98 / 30 20 30 30 MARFA TX 66 95 64 91 / 30 20 30 20 MIDLAND INTL AIRPORT TX 72 98 73 95 / 20 10 20 20 ODESSA TX 73 99 74 96 / 20 20 20 20 WINK TX 76 106 74 100 / 20 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05/54
Hazardous weather outlook, Jul 7, 1:34 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 134 PM CDT THU JUL 7 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081816- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 116 PM CDT THU JUL 7 2005 (1216 PM MDT THU JUL 7 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER MUCH OF SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO BY EARLY EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE EAST OF A LINE FROM ARTESIA TO FORT STOCKTON TO DRYDEN. THE GREATEST THREAT OF SEVERE THUNDERSTORMS EXTENDS FROM SOUTHEAST NEW MEXICO THROUGH THE EASTERN PERMIAN BASIN. THROUGH MID EVENING...ANY SEVERE THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. AN ISOLATED TORNADO IS POSSIBLE BUT TORNADOES ARE NOT EXPECTED TO BE THE PRIMARY THREAT. OVERNIGHT...CONVECTION WILL LIKELY MOVE SOUTHEAST OUT OF COLORADO AND NORTHERN NEW MEXICO AND PUSH AS FAR SOUTH AS THE NORTHERN PERMIAN BASIN. STRONG WINDS ARE POSSIBLE WITH THESE STORMS... THOUGH THEY SHOULD STAY BELOW SEVERE LIMITS FOR THE MOST PART. ISOLATED WIND DAMAGE WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT OF SEVERE WEATHER WILL CONTINUE ON SATURDAY ACROSS MOST OF SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED AREAS OF HEAVY RAINFALL ARE ALSO POSSIBLE. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL OVER SOUTHEAST NEW MEXICO AND THE WESTERN PERMIAN BASIN AND SOUTH PLAINS. THE THREAT OF SEVERE WEATHER IS EXPECTED TO DECREASE SUNDAY THROUGH WEDNESDAY AS A MORE STABLE WEATHER PATTERN DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BY EARLY EVENING. EMERGENCY MANAGERS...LOCAL LAW ENFORCEMENT...SPOTTER GROUPS AND OTHER INTERESTED PARTIES SHOULD KEEP ABREAST OF THE LATEST WEATHER INFORMATION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND 05
In the hours before
Special weather statement, Jul 7, 3:53 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 353 PM CDT THU JUL 7 2005 TXZ074-072130- DAVIS/APACHE MOUNTAINS AREA TX- 353 PM CDT THU JUL 7 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL JEFF DAVIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER FORT DAVIS AT 353 PM CDT...THIS STORM WAS NEARLY STATIONARY. THIS STORM MAY PRODUCE MARBLE SIZE HAIL FROM FORT DAVIS SOUTH ALONG TEXAS ROUTES 17... 118...AND 186. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP. GUSTY WINDS...SMALL HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:54 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves | 51 min |
| Jul 6, 11:18 PM CDT | Severe Thunderstorm Warning | MAF | Winkler | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.